Home | About us | Editorial board | Search | Ahead of print | Current issue | Archives | Submit article | Instructions | Subscribe | Contacts | Advertise | Login 
 
Search Article 
  
Advanced search 
  Users Online: 3691 Home Print this page Email this page Small font sizeDefault font sizeIncrease font size  
CASE REPORT
Year : 2013  |  Volume : 17  |  Issue : 5  |  Page : 930-932

Lithium-induced parathyroid dysfunction: A new case


Department of Surgery, Surgical Endocrinology Division, Amrita School of Medicine, Kochi, Kerala, India

Correspondence Address:
C Gopalakrishnan Nair
Department of Surgery, Surgical Endocrinology Division, Amrita School of Medicine, Kochi, Kerala
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/2230-8210.117223

Rights and Permissions

Lithium salts are widely used in psychiatric practice and are known to induce thyroid dysfunction. Lithium-induced parathyroid dysfunction is rare. We are reporting a case of hyperparathyroidism in a 28-year-old female patient who was on lithium carbonate for 2 years, when she developed osteopenia and girdle girdle-type muscle weakness. Biochemical parameters showed hyperparathyroidism with shift of calcium creatinine clearance ratio to 0.013, indicating an error in threshold of calcium sensing receptor. The patient eventually required parathyroidectomy and the histology of the gland showed atypical features.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1771    
    Printed21    
    Emailed0    
    PDF Downloaded259    
    Comments [Add]    
    Cited by others 4    

Recommend this journal